MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number VSD Muscular Occluder
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, an 18mm amplatzer post-infarct muscular ventricular septal defect (vsd) occluder was selected for procedure.It was noted that during procedure the occluder embolized after being fully deployed.The decision was made to send the patient to surgery to explant the embolized occluder.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device embolism was reported.The device received at abbott was cut in half, consistent with damage during use.Due to the damage, dimensional and functional testing could not be performed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated the device was smaller than the size recommend in the instruction for use (ifu), which recommends a device 3mm larger than the defect be chosen, while this device was of similar size to the defect.This could have contributed to the reported event.There is no indication of a product quality issue with regards to manufacture, design, or labeling.D1: device name corrected to amplatzer muscular vsd occluder d4: catalog# and udi number corrected.H6: clinical code 4580 (insufficient information) was removed.Code 4582 added.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that: the dimensions of the defect were determined to be 15mm - 16 mm via transthoracic echocardiogram.A 10f non-abbott delivery sheath was used to implant the 8mm amplatzer muscular ventricular septal defect (vsd) occluder.The occluder appeared to be seated properly when it was released from the delivery sheath.During the procedure, it was observed that the occluder embolized into the patient's right ventricle 10 minutes after implant.The device was explanted in surgery.The patient had remained hemodynamically stable throughout the procedure.The patient did not display any clinical signs or symptoms post event.There was no clinically significant delay in the procedure and no adverse effects reported.The patient was stable at the time of report.No additional information was provided.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15503592
Report Number2135147-2022-01404
Device Sequence Number7754974
Product Code MLV
UDI-Device Identifier00811806011806
UDI-Public00811806011806
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberVSD Muscular Occluder
Device Catalogue Number9-VSD-MUSC-008
Device Lot Number6654297
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10F MULIN SHEATH
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown